How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32735
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I am 29 years old. I currently take Loestrin 30 as birth control and have done for several

Resolved Question:

I am 29 years old. I currently take Loestrin 30 as birth control and have done for several years. I have 4 pills left in my current 21 pack. I have not missed any pills and always take them at exactly the same time every day, apart from last Saturday evening when I took the pill approximately 2 and a half hours later than usual.

For the last week to 10 days I have been experiencing some mild but constant cramping right in the centre of my uterus. I know that is is not ovulation pain as I always experience this in a mild form on one side or another each month.

I have had sexual intercourse twice in the last 16 days (I was on a course of antibiotics for 7 days during this time, but suffered no side effects e.g diarrhea).

One evening last weekend and one morning this week I experienced some very light spotting.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--can you further describe the pain?
Customer: replied 3 years ago.

Hi,


 


The pain is similar to a mild menstruation cramp across the lower abdomen similar to that during the first couple of days of menstruation. It is more like a dull pain rather than a sharp or increasing pain. It is constant.

Expert:  Dr. Chip replied 3 years ago.
OK Maria--and have you ever had spotting like this before?
Customer: replied 3 years ago.

I have only ever had spotting like this occur on the very rare occasion that I have completely missed one of my birth control pills.

Expert:  Dr. Chip replied 3 years ago.
OK Maria--it still could be ovulation pain since antibiotics can decrease the efficacy of birth control pills so you might be pregnant. Otherwise it may just be from a hormonal flux and nothing more than that. For now I suggest you continue your pills but talk to you doctor about this and get an HCG level tested
Dr. Chip and other Medical Specialists are ready to help you